Alert archive / Kentucky / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Paducah, KY
NWS Paducah, KY issued this winter storm watch at Feb 12, 2021, 2:09 PM CST for 4 states. It took effect at Feb 14, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 2:09 PM CST (20:09 UTC)
- In effect from
- Feb 14, 2021, 6:00 PM CST
- Expired
- Feb 14, 2021, 3:00 AM CST
- In force
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS43 KPAH 122009 WSWPAH URGENT - WINTER WEATHER MESSAGE National Weather Service Paducah KY 209 PM CST Fri Feb 12 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131030- /O.NEW.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 209 PM CST Fri Feb 12 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to locally heavy snow possible. Total snow accumulations of 4 or more inches possible. * WHERE...Southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From Sunday night through late Monday night. * IMPACTS...The concern for hazardous travel conditions continues to increase. The morning and evening commute could be impacted on Monday. * ADDITIONAL DETAILS...Very cold wind chill temperatures are also forecast. Northeast winds 10 to 15 or 20 mph could cause snow to drift. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CN
3 follow-up statements
499 WWUS43 KPAH 131014 WSWPAH URGENT - WINTER WEATHER MESSAGE National Weather Service Paducah KY 414 AM CST Sat Feb 13 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132200- /O.CON.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 414 AM CST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to locally heavy snow possible. Total snow accumulations of 4 or more inches possible. * WHERE...Southwest Indiana, southeast Missouri, western Kentucky, and southern Illinois. * WHEN...From Sunday night through late Monday night. * IMPACTS...The concern for hazardous travel conditions continues to increase. The morning and evening commute could be impacted on Monday. * ADDITIONAL DETAILS...Very cold wind chill temperatures are also forecast. North winds 10 to 15 mph with gusts to 20 mph will likely cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ RJP
653 WWUS43 KPAH 131855 WSWPAH URGENT - WINTER WEATHER MESSAGE National Weather Service Paducah KY 1255 PM CST Sat Feb 13 2021 ILZ075>078-080>089-092-093-INZ081-082-085-086-MOZ076-086-087-100- 107>111-140900- /O.NEW.KPAH.WC.Y.0001.210214T0600Z-210214T1800Z/ /O.CON.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Alexander- Pulaski-Gibson-Pike-Posey-Vanderburgh-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Cairo, Mound City, Fort Branch, Petersburg, Poseyville, Evansville, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and Sikeston 1255 PM CST Sat Feb 13 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. For the Winter Storm Watch, moderate to locally heavy snow possible. Total snow accumulations of up to 4 inches or more. * WHERE...Portions of southwest Indiana, southeast Missouri and southern Illinois. * WHEN...For the Wind Chill Advisory, from midnight tonight to noon CST Sunday. For the Winter Storm Watch, from Sunday evening through late Monday night. * IMPACTS...The concern for hazardous travel conditions continues to increase. The morning and evening commute could be impacted on Monday. * ADDITIONAL DETAILS...North winds 10 to 15 mph with gusts to 20 mph will likely cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling. Frostbite can happen quickly. Plan accordingly. Monitor the latest forecasts for updates on this situation. && $$ ILZ090-091-094-INZ087-088-KYZ001>022-MOZ112-114-140900- /O.CON.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ Pope-Hardin-Massac-Warrick-Spencer-Fulton-Hickman-Carlisle- Ballard-McCracken-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd-Mississippi-New Madrid- Including the cities of Golconda, Elizabethtown, Metropolis, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Charleston, and New Madrid 1255 PM CST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... * WHAT...Moderate to locally heavy snow possible. Total snow accumulations of 4 or more inches possible. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky, and southern Illinois. * WHEN...From Sunday night through late Monday night. * IMPACTS...The concern for hazardous travel conditions continues to increase. The morning and evening commute could be impacted on Monday. * ADDITIONAL DETAILS...Very cold wind chill temperatures are also forecast. North winds 10 to 15 mph with gusts to 20 mph will likely cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CN
027 WWUS43 KPAH 140900 WSWPAH URGENT - WINTER WEATHER MESSAGE National Weather Service Paducah KY 300 AM CST Sun Feb 14 2021 ILZ075>078-080>089-092-093-INZ081-082-085-086-MOZ076-086-087-100- 107>111-142100- /O.UPG.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ /O.NEW.KPAH.WS.W.0002.210215T0000Z-210216T1200Z/ /O.CON.KPAH.WC.Y.0001.000000T0000Z-210214T1800Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Alexander- Pulaski-Gibson-Pike-Posey-Vanderburgh-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Cairo, Mound City, Fort Branch, Petersburg, Poseyville, Evansville, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and Sikeston 300 AM CST Sun Feb 14 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...For the Wind Chill Advisory, dangerously cold wind chills will continue this morning. Wind chills as low as 15 below zero. For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 3 to locally 6 inches. * WHERE...Portions of southwest Indiana, southeast Missouri, and southern Illinois. * WHEN...For the Wind Chill Advisory, until noon CST today. For the Winter Storm Warning, from 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Travel conditions will become dangerous tonight and Monday. Commutes Monday morning, Monday evening, and Tuesday morning will be impacted. * ADDITIONAL DETAILS...North winds 10 to 15 mph with gusts to 20 mph will likely cause blowing and drifting of snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Frostbite can happen quickly. && $$ ILZ090-091-094-INZ087-088-KYZ001>022-MOZ112-114-142100- /O.UPG.KPAH.WS.A.0002.210215T0000Z-210216T1200Z/ /O.NEW.KPAH.WS.W.0002.210215T0000Z-210216T1200Z/ Pope-Hardin-Massac-Warrick-Spencer-Fulton-Hickman-Carlisle- Ballard-McCracken-Graves-Livingston-Marshall-Calloway-Crittenden- Lyon-Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson- Daviess-McLean-Muhlenberg-Todd-Mississippi-New Madrid- Including the cities of Golconda, Elizabethtown, Metropolis, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Charleston, and New Madrid 300 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to locally 9 inches. Precipitation may start as sleet in the Hopkinsville area tonight. * WHERE...Portions of southwest Indiana, western Kentucky, far southeast Missouri, and far southeast Illinois. * WHEN...From 6 PM this evening to 6 AM CST Tuesday. * IMPACTS...Travel conditions will become dangerous tonight and Monday. Commutes Monday morning, Monday evening, and Tuesday morning will be impacted. * ADDITIONAL DETAILS...North winds 10 to 15 mph with gusts to 20 mph will likely cause blowing and drifting of snow. Very cold wind chill temperatures are also forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ RJP
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 1:58 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 12, 1:58 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
158 PM CST Fri Feb 12 2021
.SHORT TERM...(Tonight through Saturday night)
Issued at 158 PM CST Fri Feb 12 2021
Considerable cloud cover will persist across the region through
Saturday night. Not unlike last night, we cannot rule out entirely a
flurry or trace freezing drizzle given some PVA will be moving
across the area. Not worth mentioning at this time. Evening shift
can update. Temperatures will remain below normal, with wind chill
temperatures down into the single digits by morning many areas.
.LONG TERM...(Sunday through Friday)
Issued at 158 PM CST Fri Feb 12 2021
We have coordinated with neighboring offices. We will be issuing a
Winter Storm Watch for late Sunday night through Monday night.
We continue to monitor closely two systems of interest. The first
will makes its presence known by Sunday night, lasting through
Monday evening, coming in two waves (Monday morning, then
afternoon and evening). Looks like mainly snow with a mid level
trof that will move northeast across the area Monday. Cannot rule
out a little mix over the KY Pennyrile. It does seem more likely
we will have travel impacts (possibly significant) with this
system. Still not going to advertise amounts at this time. But
several inches cannot be ruled out.
Bit of a break on Tuesday, then our second system comes into play.
We will see moisture surge back northeast across the area ahead of a
mid level trof to our west. This trof will move more slowly and
could result in a bit more QPF and resultant wintry accumulation,
mainly snow Wednesday through Thursday. This system could be
impactful to travel as well. Still several days out, stay tuned.
The cold grip will continue across the region through the week.
Well below average temperatures anticipated. Cold wind chill
temperatures still forecast Sunday and Monday mornings. Minimum
values will range from near zero over the KY Pennyrile region, to
zero to 10 below over the remainder of the area.
&&
.AVIATION...
Issued at 1217 PM CST Fri Feb 12 2021
MVFR cigs will predominate over the 24 hour TAF period, especially
after 06Z. Some temporary improvement to VFR cigs may occur this
afternoon and evening primarily over southeastern MO and southern
IL. Meanwhile, northerly winds will be sustained generally 15 knots
or less, gusting as high as 20 knots at times primarily over
southeastern MO near the MS River.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Winter Storm Watch from late Sunday night through late Monday
night for ILZ075>078-080>094.
MO...Winter Storm Watch from late Sunday night through late Monday
night for MOZ076-086-087-100-107>112-114.
IN...Winter Storm Watch from late Sunday night through late Monday
night for INZ081-082-085>088.
KY...Winter Storm Watch from late Sunday night through late Monday
night for KYZ001>022.
&&
FORECAST...CN
AVIATION...DBHazardous weather outlook, Feb 12, 4:54 AM CST, 9 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 454 AM CST Fri Feb 12 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 454 AM CST Fri Feb 12 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Slick and hazardous driving conditions may persist across the Quad State region, especially early in the morning, and late at night. That's when temperatures will be below freezing everywhere, and when clouds might best have a chance to induce a mist of light freezing drizzle, or isolated light snow showers or snow flurries may fall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Bitterly cold wind chill temperatures from zero to 10 below zero are forecast across all or part of the area each morning from Sunday through Tuesday. We continue to monitor two winter weather systems for next week, the first Monday into Monday night and the second forecast next Wednesday into Thursday. Accumulating snows and travel impacts are possible with both weather systems. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Winter Storm Watches in Kentucky, 2021Winter Storm Watches in Illinois, 2021Winter Storm Watches in Missouri, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.